Sleepless not in Seattle but with ET/Busulfan and Analegride

Do other ET people suffer from sleepless nights....I have them a lot, and can be the sweats, but just wonder if the very high platelets interfere with sleep pattern. Recently had nights with no sleep at all, others with just maybe an hour or so....Also had two mega doses of Busulfan, which had no effect on platelets at all, and wonder if anyone has had similar. Doc now wants me to go on Analegride....Not so keen myself! Thank you for any replies.

9 Replies

oldestnewest
  • Hi Tinkerbell

    Yes I suffer with sleepless nights sometimes and get very bad sweats which definitely don't help. This recent hot weather has not helped either its been hell trying to get any sleep. I take aspirin and hydroxyurea for my ET and last blood test my platelets were in normal range but I was still getting sweats and sleep disruption. However I am having another blood test this week as I was worried the fact that the sweats were getting worse etc that my platelets may have gone up and be causing this. Id too would like to know if there is a correlation between high /higher platelets and an increase in these symptoms.

    I am not familiar with the drug you are taking or what doctor is proposing so I cant be much help there I am afraid, though I am sure others on site are and can help more that me. Just wanted you to know you are not alone.

  • Hi Liz, so kind of you to reply...like you, I often wonder if there is a tie up between higher platelets and increased sweats...mine are over 900 at the moment. It is good that you appear to be getting on with hydroxyurea, as I reacted rather dramatically to that particular drug. Hope you get on o.k. with your blood test this week. It is always reassuring to know others are like us and most grateful for your input. Best wishes, Tinkerbell

  • I get night sweats as well, on HU platelets were 720 a couple of weeks ago now 119, no difference in intensity. I think wine and chocolate consumption is to blame, or rather the sugar content. It only takes one glass of wine to ensure a bad night!

  • Hi Nickyb57, when getting the advice for Tinkerbell from Prof Harrison I asked her about chocolate and wine consumption having any effect on the night sweats, she said she is not sure. Maz

  • Hi Nickyb57, when getting the advice for Tinkerbell from Prof Harrison I asked her about chocolate and wine consumption having any effect on the night sweats, she said she is not sure. Maz

  • V interesting what you say re sugar, in particular - you may have discovered something really important with regard to these sweats....Many thanks for replying. Best wishes, Tinkerbell

  • Hi Nicky, v interesting what you say re sugar, in particular - you may have discovered something really important with regard to these sweats....many thanks for replying. Best wishes, Tinkerbell

  • Hi, So it's not just me then! I have ET and take hydroxy and aspirin, my platelets were down to 350 on my last test but I'm still getting the night sweats, even worse with the warm weather!

  • Hi Tinkerbell13, I have passed your query through to Prof Harrison for her advice and she has said she is not aware of sweating becoming worse with a high platelet count, but that the treatment, i.e. lowering the count, can make them better. I can send you one of our leaflets on Anagrelide if you would like one, this might help you when you discuss with your haematologist changing over to it, it will maybe give you the chance to have some questions ready to ask. I hope things improve soon with regards to the sleepless nights, it can be so debilitating. Kind regards, Maz. If you would like a leaflet just send me your postal address either in a private message or email me at maz.cd@mpdvoice.org.uk

You may also like...